Alert archive / California / Wind Advisories in 2018
Wind Advisory 33, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 5, 2018, 11:02 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2018, 11:02 PM PDT (06:02 UTC)
- Expired
- May 6, 2018, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
641 WWUS76 KLOX 060602 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1102 PM PDT Sat May 5 2018 CAZ039-052-061300- /O.NEW.KLOX.WI.Y.0033.180506T0602Z-180506T1300Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1102 PM PDT Sat May 5 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 6 AM PDT Sunday. * TIMING AND WINDS...Northwest to north winds 20 to 30 mph with gusts to 50 mph from Goleta to Gaviota will continue through early Sunday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
3 follow-up statements
509 WWUS76 KLOX 061255 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 555 AM PDT Sun May 6 2018 CAZ039-052-061600- /O.EXT.KLOX.WI.Y.0033.000000T0000Z-180506T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 555 AM PDT Sun May 6 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TIMING AND WINDS...Northwest to north winds 15 to 30 mph with gusts to 45 mph from Goleta to Gaviota will continue through mid morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
471 WWUS76 KLOX 061538 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 838 AM PDT Sun May 6 2018 CAZ039-052-061800- /O.EXT.KLOX.WI.Y.0033.000000T0000Z-180506T1800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 838 AM PDT Sun May 6 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING AND WINDS...Northwest to north winds 15 to 30 mph with gusts to 45 mph from Goleta to Gaviota will continue through late this morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Affected highways include the 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CK
831 WWUS76 KLOX 061822 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1122 AM PDT Sun May 6 2018 CAZ039-052-061930- /O.EXP.KLOX.WI.Y.0033.000000T0000Z-180506T1800Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1122 AM PDT Sun May 6 2018 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels, but could approach advisory levels again tonight and Monday night. $$ Gomberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 5, 9:22 PM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 5, 9:22 PM PDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
922 PM PDT Sat May 5 2018
.SYNOPSIS...05/616 PM.
A cooling trend will begin Sunday as ridging aloft moves east,
but temperatures will remain above seasonal normals well into
next week. Mainly coastal low clouds and fog will develop each
night through morning. Winds will be breezy on Wednesday.
&&
.SHORT TERM (TNT-TUE)...05/921 PM.
Current satellite imagery shows southwest flow aloft increasing
between an upper-level ridge of high pressure to the southeast
and an upper-level trough of low pressure off the northern
California coast. The ridge center is shifting south and east
into Gulf of California while the trough, located near 40N and
130W, is slowly moving toward the North Coast of California
tonight. As the trough approaches the California coast and
southwest flow aloft increases, strengthening onshore flow should
bring a general cooling trend to the region. A persistent marine
layer will hug the coast through much of next week with night
through morning low clouds and fog becoming a staple of the
forecast.
No updates are planned at this time.
*** FROM PREVIOUS DISCUSSION ***
A shortwave ridge ahead of the next system will build in Monday
allowing for some warming across areas N of Point Conception, but
a tad cooler for areas S of Pt. Conception due to an eddy in place
keeping the coast and coastal valleys a bit cooler. Expect
widespread cooling anywhere from 1 to 7 degrees, with best cooling
away from the coast. A modest NW surface gradient will set up
between SBA-SMX over the next few nights allowing for some sub-
advisory level winds across the western portion of the SBA South
Coast and adjacent Santa Ynez Mtn Range.
By Tue afternoon an upper level ridge ahead of the approaching
trough will begin to breakdown slightly. However, onshore
gradients are expected to peak in strength, which will keep the
marine layer influence in place Monday night into Tue and
continued very warm with higher than normal temps in the valleys
and interior sections. There will continue to be variable high
clouds moving through the region.
.LONG TERM (WED-SAT)...05/203 PM.
Both the GFS and ECMWF remain in fairly good agreement with large
scale features early on, then begin to deviate by Thursday evening.
GFS showing the ridge flattens out to a more zonal flow aloft,
while the European model indicated a 590 DM high nudging into the
eastern Pac with slightly weaker onshore surface gradients, but
overall both Wed and Thu should remain a bit above normal for
coastal valleys to the deserts each day. There will continue to
be night through morning low clouds across coast and most coastal
valleys. Stratus might be more patchy in nature on Wednesday night
into Thu morning for areas N of Point Conception with weak
offshore winds off the San Lucia mountains.
Meanwhile a Catalina Eddy will keep temps fairly mild along the
coast with continued warmer than normal temps expected across most
valleys and interior locations. A more significant warm up is
expected Friday and into the weekend as the upper ridge begins to
nudge in from the west over much of California. The European model
also has the upper ridge close along the California coast, but an
upper low retrogrades and rides down into the Great Basin. At
this point, will go more in line with the GFS based on the time of
year it is. Either way, expect a significant warm up across the
region Friday into next weekend. Still too far away to give more
details, but looks like some interior areas could reach the upper
90s.
&&
.AVIATION...06/0114Z.
At 23Z, the marine layer depth was around 175 feet deep at KLAX.
The top of the inversion was around 2000 feet with a temperature
near 26 degrees Celsius.
Moderate confidence in the current forecast.
North of Point Conception, LIFR to IFR conditions will likely spread
into coastal terminals through 10Z, then likely linger through
16Z-18Z. There is a chance of VLIFR conditions between 08Z and
15Z.
South of Point Conception, VFR conditions are expected throughout
the period, except for a chance of LIFR to IFR conditions between
10Z and 16Z at coastal terminals. There is a slight chance that
IFR to MVFR conditions linger into the afternoon hours on Sunday
at coastal terminals.
KLAX...There is a 50 percent chance of LIFR to IFR conditions at
KLAX between 12Z and 17Z. There is a 20 percent chance that IFR to
MVFR conditions could linger into as late as 22Z on Sunday.
KBUR...VFR conditions are expected throughout the period. No wind
impacts are expected at this time.
&&
.MARINE...05/826 PM.
Moderate-to-high confidence in the current forecast. Small Craft
Advisory level winds are expected across the Outer Waters through
at least late Monday night, and likely through much of next week.
There is a 40 percent chance of gale force gusts at times between
Tuesday night and Thursday.
For the nearshore waters north of Point Conception, winds should
remain generally below advisory levels through Sunday, then there
is a a 50 percent chance of advisory level winds at times Sunday
night, increasing to 70 percent through Monday through Thursday.
For the inner waters south of Point Conception, winds and seas
should remain below advisory levels thru Tuesday. There is a 50
percent chance of advisory level winds Wednesday and Thursday.
Patchy dense fog with visibilities one nautical mile or less will
likely affect the coastal waters tonight through Sunday morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 6 AM Sunday to 3 AM PDT
Tuesday for zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Tuesday for
zone 673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday for zone
676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Advisory level northerly winds possible mid to late next week
across the Central Coast, southern SB County, and across the
mountains near the I5 Corridor.
&&
PUBLIC...Hall/Kaplan
AVIATION...Hall
MARINE...Hall/Sirard
SYNOPSIS...Hall/Kj
weather.gov/losangelesNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.